MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE BALANCE HEAVYWEIGHT GUIDE WIRES

ABBOTT VASCULAR HI-TORQUE BALANCE HEAVYWEIGHT GUIDE WIRES
Catalog Number 1000462H
Medical Device Problem Codes Break (1069); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a left anterior descending artery.The hi-torque balance heavyweight hydro guide wire crossed the lesion; however, the wire was noted to be fractured and the coils stretched.The device was removed successfully.There was no adverse patient effects reported and no clinically significant delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported stretched coils were confirmed.The reported break was confirmed as a material separation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation determined the reported difficulties appear to be related to the operational context of the procedure.In this case, there was no damage or anomalies noted to the guide wire during the inspection prior to use or during preparation for use, which suggests a product quality issue did not contribute to the reported difficulties.Return device analysis noted the shaping ribbon separation occurred distal to the center solder.It is likely that the shaping ribbon separated during the procedure, possibly due to interaction with the anatomy; however, this cannot be confirmed.Additionally, it is likely that the coils became stretched during removal, due to the noted separation.Without the core/shaping ribbon intact, the coils can become deformed/stretched when met with resistance.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE BALANCE HEAVYWEIGHT GUIDE WIRES
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17632576
Report Number2024168-2023-09349
Device Sequence Number6481345
Product Code DQX
UDI-Device Identifier08717648015489
UDI-Public08717648015489
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K021228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Catalogue Number1000462H
Device Lot Number2082372
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/05/2023
Supplement Date Received by Manufacturer09/21/2023
Initial Report FDA Received Date08/28/2023
Supplement Report FDA Received Date10/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown